MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Catalog Number AB2000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A male patient underwent aquablation therapy to treat symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation became aware that, post-aquablation therapy, the patient was required to return to the operating room post-operatively for clot removal.There was a blood clot evacuated, and a small amount of cautery was done.The patient has been discharged.No malfunction of the aquabeam robotic system was reported.
 
Additional Manufacturer Narrative
The aquabeam robotic system is a reusable device; therefore, it is still currently in possession of the user facility.The aquabeam robotic system's ifu lists bleeding as a potential risk of aquablation therapy.Based on the review of the information, plus a review of the dhr, and ifu, the event is considered not to be device related.A review of the log files for this procedure could not be conducted as these were not provided.Three good faith efforts (gfe) were made to obtain the log files without success.A review of the device history record (dhr) for ab2000/serial number (b)(6) was conducted, which confirmed that there were no non-conformances, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.The review indicated that the system met all design and manufacturing specifications when released for distribution.The aquabeam robotic system's instructions for use (ifu), ifu0101-00, rev.E, was reviewed.4.3.Warnings: procedure as with any surgical urologic procedure, potential perioperative risks of the aquablation procedure include: bleeding, infection.Section 8.32 sterile: a.After the aquabeam handpiece removal, follow the standard clot evacuation procedure to remove clots and tissue with a cystoscopic sheath by using an ellik bladder evacuator or toomey syringe.B.Use one of the following methods to achieve hemostasis: cautery followed by foley balloon catheter insertion.Under spinal anesthesia, insert a balloon catheter in the bladder with bladder neck traction then fill the bladder with sterile saline and maintain for approximately 30-60 minutes before starting cbi (continuous bladder irrigation) balloon catheter in bladder with bladder neck traction balloon catheter in prostatic fossa: inflate balloon with 5cc in the bladder under trus guidance retract balloon into prostatic fossa inflate balloon to 30-50% of initial prostate volume apply mild traction on the catheter to hold the balloon catheter in place balloon catheter in bladder, no traction c.Start cbi per hospital protocol.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer Contact
doria esquivel
150 baytech dr
san jose, CA 95134
6502327291
MDR Report Key22994196
Report Number3012977056-2025-00236
Device Sequence Number12970100
Product Code PZP
UDI-Device Identifier00850055427020
UDI-Public010085005542702011231117
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAB2000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2025
Initial Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/17/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale